Thyroid UK
87,756 members102,446 posts

Should I be worried by these results?

Hi

I had some blood tests done earlier this week and I've just been phoned to arrnage a GP telephone consultation.

I'm on 2.25 grains Nature Throid for the last 3 weeks or so and have Hashimoto's.

Symptoms wise I feel worse in terms of increased tinnitus, chronic dry eyes and brain fog has still not cleared up.

Anyway can someone advise on the following results please.

Blood was taken first thing in morning (9am) and I had taken NDT at 3pm the previous day. (So that's 18 hours between last dose and blood test).

TSH - <0.01 (0.35 -4.94)

T4 - 16.4 (9.9 - 19.05)

T3 - 6 (2.63 - 5.70)

I am awaiting my results from my Vit D, Folate and Ferritin tests.

Would welcome some thoughts please as I am speaking to GP tomorrow.

Thanks so much

10 Replies
oldestnewest

mb008,

You are overmedicated to have FT3 6.0 18 hours after last dose. Several people have commented that having high FT3 makes tinnitus worse. I would reduce dose by 1/2 grain and retest in 6-8 weeks.

Ask your GP for a prescription for preservative-free eye drops to moisten your eyes.

Reply

Thanks Clutter - I think the tinnitus has worsened recently.

Also, can being overmedicated affect brain-fog? Any posts on that previously that you can recall?

Reply

mb008,

I'm not aware that being overmedicated will improve or disimprove brain fog. However, taking NDT for 3 weeks isn't likely to be long enough for improvement as once thyroid levels are higher they still have to metabolise through the cells before symptoms improve.

1 like
Reply

Hi Clutter, one more question. Should I just drop down 1/2 grain immediately at next dose or do I need to do it incrementally? Thank-you for your help..

Reply

Mb008,

You could skip a couple of days doses to wash out the higher dose and cut down to 1.75 grains straight away.

Reply

If I take T3 out of my system won't I be very tired? Sorry for even more questions - just that I have a couple of important events coming up over the next couple of days. Does it matter if I just reduce slowly over 2 days or so?

Reply

mb008,

You won't be taking T3 out of your system. You will be reducing it so that it is within range. It will take several days for FT3 level to drop after a dose reduction but you can wait until after your events if you want to.

1 like
Reply

Hi Clutter, just to follow up from yesterday. I took a reduced dose yesterday of 1.75 grains but didn't sleep Well. I didn't take today's dose but my resting pulse is 90 bpm. When should I expect this to subside after stopping my dose? Thanks for your help.

Reply

mb008,

It will probably take up to a week for FT3 level to drop after you reduce dose so it will take a few days for pulse rate to drop if it is elevated due to overmedication.

Reply

Thanks for advice.

1 like
Reply

You may also like...